Painful Journey ...Still looking for a hope

Dignosed on Oct. 2013, Peritoneal/abdominal might be ovary origin, metastatic papillary serous carcinoma...the last 12 months finished 3 kind of chemo Carbo & Taxol, Doxil as well as etoposide. Last CT showed few/small progression here and there with no sign of remission at all. No hope for any thing except continue chemo ...however due to the bloody as well as painful side effects of the chemo together with probable the disease itself , i have decided to stop the treatement one month ago....Then ....about 10 days after I stopped the chemo, my legs, foot got swollen with pain as well as bloated abdomen. A blood test is confirming hypoalbuminemia, may be the reason behind the swollen things?. The dr. said due to disease gave me some protein caused me severe diarrhea ….don’t know what to do next? Any practical advice? It could add some values in my hopeless journey ..thanks in advance. With my best regards,

Iman.

5 Replies

oldestnewest
  • Very sorry that this has happened. I often think how bizarre it is that we all have the same kind of cancer, yet its path is so different in each of us. In this situation, I'd say that you can only rely on your doctors and perhaps consider going back to chemo once your immediate problems are resolved. I have heard that a lower dose of chemo, with fewer side effects, can sometimes control disease.

    There is always hope. I have read the stories of women who have had four of five courses of chemo before finding one that kept their cancer in check.

    You sound so tired. Thinking of you. Vxxx

  • I can only agree with what Victoria has said and I am sorry you feel so low and can totally understand as I have just started 4th line as 3rd line wasn't working. Also struggling with side effects, bowel blockage & nausea. I have sometimes felt is it worth carrying on but my abdominal fluid has reduced so I haven't been drained for 3 weeks. So hang on in there take Drs advice and hope it helps to know you are in my thoughts. Love Sue x

  • All I can say is I've had ascites drained 3 times in the last 3 months and bizarrely my left leg and ankle swelled to the point I could hardly walk on it, but after drainage it disappeared...is your bloated abdomen ascites?? It's hard I know with continuous chemo going through it now but good luck and best wishes x

  • Thanks ladies for all the feedback

  • I'm sorry to hear you are so poorly at the minute. I don't have personal experience of chemo other than carbo/Taxol but know that there are quite a few different ones that the ladies on here have been treated with. Can you not discuss this with your consultant as there might be one which will help and not be so severe on side effects for you.

    Wishing you well. Ann xo

You may also like...